umu.sePublications
Change search
Refine search result
1 - 2 of 2
CiteExportLink to result list
Permanent link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Rows per page
  • 5
  • 10
  • 20
  • 50
  • 100
  • 250
Sort
  • Standard (Relevance)
  • Author A-Ö
  • Author Ö-A
  • Title A-Ö
  • Title Ö-A
  • Publication type A-Ö
  • Publication type Ö-A
  • Issued (Oldest first)
  • Issued (Newest first)
  • Created (Oldest first)
  • Created (Newest first)
  • Last updated (Oldest first)
  • Last updated (Newest first)
  • Disputation date (earliest first)
  • Disputation date (latest first)
  • Standard (Relevance)
  • Author A-Ö
  • Author Ö-A
  • Title A-Ö
  • Title Ö-A
  • Publication type A-Ö
  • Publication type Ö-A
  • Issued (Oldest first)
  • Issued (Newest first)
  • Created (Oldest first)
  • Created (Newest first)
  • Last updated (Oldest first)
  • Last updated (Newest first)
  • Disputation date (earliest first)
  • Disputation date (latest first)
Select
The maximal number of hits you can export is 250. When you want to export more records please use the Create feeds function.
  • 1.
    Ott, Michael
    et al.
    Umeå University, Faculty of Medicine, Department of Public Health and Clinical Medicine, Section of Medicine.
    Forssén, Björn
    Werneke, Ursula
    Umeå University, Faculty of Medicine, Department of Clinical Sciences, Psychiatry. Sunderby Research Unit, Umeå University, Umeå, Sweden.
    Lithium treatment, nephrogenic diabetes insipidus and the risk of hypernatraemia: a retrospective cohort study2019In: Therapeutic Advances in Psychopharmacology, ISSN 2045-1253, E-ISSN 2045-1261, Vol. 9Article in journal (Refereed)
    Abstract [en]

    Background: Hypernatraemia is a serious condition that can potentially become life threatening. It is known that lithium is associated with polyuria and nephrogenic diabetes insipidus, risk factors for hypernatraemia. In this study, we tested the hypothesis that lithium treatment was a risk factor for hypernatraemia.

    Methods: We performed a retrospective cohort study in the Swedish region of Norrbotten into the effects and potential adverse effects of lithium treatment and other mood stabilizers (LiSIE). For this particular study, we included all patients who had experienced at least one episode with a sodium concentration > 150 mmol/L between 1997 and 2013. Medical records were reviewed regarding past or current lithium exposure, diabetes insipidus and other potential risk factors for hypernatraemia.

    Results: Of 2463 patients included, 185 (7.5%) had experienced 204 episodes of hypernatraemia within the 17-year review period. In patients 65 years or older, infections dominated as the cause with 51%. In patients younger than 65 years, intoxications, particularly with alcohol, dominated as the cause with 35%. In the whole sample, dehydration accounted for 12% of episodes, 25% of which in the context of suspected or confirmed nephrogenic diabetes insipidus. Of all episodes, 25% resulted in death, with infection being the most common cause of death in 62% of cases.

    Conclusions: In our sample, infections and harmful use of substances including alcohol were the most common causes of hypernatraemia. Both current and past use of lithium also led to episodes of hypernatraemia, when associated with nephrogenic diabetes insipidus. Clinicians should remain vigilant, have a low threshold for checking sodium concentrations and consider even risk factors for hypernatraemia beyond lithium.

  • 2.
    Ott, Michael
    et al.
    Umeå University, Faculty of Medicine, Department of Public Health and Clinical Medicine, Section of Medicine.
    Mannchen, Julie K.
    Jamshidi, Fariba
    Werneke, Ursula
    Umeå University, Faculty of Medicine, Department of Clinical Sciences, Psychiatry. Sunderby Research Unit.
    Management of severe arterial hypertension associated with serotonin syndrome: a case report analysis based on systematic review techniques2019In: Therapeutic Advances in Psychopharmacology, ISSN 2045-1253, E-ISSN 2045-1261, Vol. 9, p. 1-32Article, review/survey (Refereed)
    Abstract [en]

    Serotonin syndrome is thought to arise from serotonin excess. In many cases, symptoms are mild and self-limiting. But serotonin syndrome can become life threatening, when neuromuscular hyperexcitability spins out of control. Uncontainable neuromuscular hyperexcitability may lead to cardiovascular complications, linked to extreme changes in blood pressure. Currently, there is little guidance on how to control blood pressure in hyperserotonergic states. We report a case with treatment-resistant arterial hypertension, followed by a clinical review (using systematic review principles and techniques) of the available evidence from case reports published between 2004 and 2016 to identify measures to control arterial hypertension associated with serotonin syndrome. We conclude that classic antihypertensives may not be effective for the treatment of severe hypertension associated with serotonin syndrome. Benzodiazepines may lower blood pressure. Patients with severe hypertension not responding to benzodiazepines may benefit from cyproheptadine, propofol or both. In severe cases, higher cyproheptadine doses than currently recommended may be necessary.

1 - 2 of 2
CiteExportLink to result list
Permanent link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf